DRESS Syndrome: A Case Report


KAYKI G. , ÖZSÜREKCİ Y. , ARSLANOĞLU AYDIN E. , Akin M. S. , SAÇKESEN C. , ORHAN D. , ...More

JOURNAL OF PEDIATRIC INFECTION, vol.10, no.3, pp.99-103, 2016 (Journal Indexed in ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 10 Issue: 3
  • Publication Date: 2016
  • Doi Number: 10.5152/ced.2015.1768
  • Title of Journal : JOURNAL OF PEDIATRIC INFECTION
  • Page Numbers: pp.99-103

Abstract

A 5-year-old female patient, who had growth and mental retardation and epilepsy and who used valproic acid for 2 years, presented with fever and red maculopapular rash over her entire body. Eosinophilia and elevated liver function test were observed on blood examination. According to the clinical and laboratory findings, she was diagnosed with "drug rash with eosinophilia and systemic symptoms" (DRESS) syndrome. Our case indicates that when evaluating a child with fever and rash, particularly a child with a history of antiepileptic drug use, DRESS syndrome should be considered in the differential diagnosis.